MAUDE Adverse Event Report: CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451543H0
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, there was hair inside the package of the 5f small adult (c2) 100cm tempo diagnostic catheter.The procedure was completed by changing to another contrast catheter.There were no reports of patient injury.There were no damages found on the device packaging prior to opening.The sterile pouch was not received open or compromised.The condition was noted prior to using the device.It was stored in a cabinet in the lab.The actual product was not damaged.A sterile unit, "cath tempo 5f c2 100cm," was received for sealed in its original pouch with catalog number 451543h0 and lot number 18320197 seen on the labeling.Visual inspection revealed three kinked/bent sections on the catheter body at 28.0 cm, 56.0 cm, and 85.0 cm from the distal tip, which corresponds with folds on the pouch.Additionally, a hair was found inside the sealed pouch.No other damages or anomalies were observed on the returned device.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.During microscopic analysis, the hair found inside the sealed inner pouch was captured using the vision system.Additionally, kinked/ bent sections on the catheter body were observed.No other anomalies were noted during the microscopic examination.The fiber was extracted from the container for analysis by infrared spectroscopy to determine the composition of the contaminant and the results suggest the foreign material found inside the sealed pouch is a hair.The reported ¿packaging/pouch/box-foreign material in sterile package-movable particle¿ was confirmed.Infrared spectroscopy results indicated that the contaminant is consistent with the composition of hair, identified by the amide bands in the infrared spectrum.Additionally, kinked/bent sections were observed on the body of the unit, which aligned with folds in the pouch.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ a risk assessment has been opened to address events of packaging/pouch/box-foreign material in sterile package-movable particle has already been initiated.No further action will be taken at this time.
 
Event or Problem Description
As reported, there was hair inside the package of the 5f small adult (c2) 100cm tempo diagnostic catheter.The procedure was completed by changing to another contrast catheter.There were no reports of patient injury.There were no damages found on the device packaging prior to opening.The sterile pouch was not received open or compromised.The condition was noted prior to using the device.It was stored in a cabinet in the lab.The actual product was not damaged.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21198251
Report Number9616099-2025-00102
Device Sequence Number20918137
Product Code DQO
UDI-Device Identifier10705032008662
UDI-Public(01)10705032008662(17)270430(10)18320197
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451543H0
Device Lot Number18320197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHIC CATHETER, (B)(6), 2024.
Patient SexUnknown